Going on monday to see her, I have to to get my perscription every month. Now I don't know if I am in more pain or am just growing a tolerance to the med, which is dilaudid. Have been on it since April of "09. My Dr said last time she will not increase it.I have to be carefull with meds cause of health issues, which is why she put me on dilaudid in the first place. I was on norco before that. So what do I do or say to her. I know none of us like being in pain, and sometimes the docs just dont understand. I like my doc been with her for about three years now, really do not want to go see another doc. I have enough docs for my other illnesses. Thanks for any advice you all might have for me.
Yes, my experience is you can develop a tolerance to a pain med. You'll have to be honest with her. Don't know what your particular situation is but have you thought about alternatives to narcotic pain meds? Medicines like Lyrica and Cymbalta help with neuropathy (nerve pain) and have been very helpful to me. Just a thought but like I said don't know your medical conditions so only your doctor can recommend.
Hi falcore, hope things are going well for you. When short acting meds are used for chronic pain, building tolerances is expected. All doctors know this. I'm surprised you lasted this long on the same dose. In the link I provided, it mentions (several times) if the dilaudid stops working, or doesn't work as well, contact your doctor. I'm sure they don't mean that the doctor should take you off the medication, only to adjust the dose so it works again. I'm wondering why she's treating chronic pain with short acting meds? Tolerances are to be expected and not sure why she would say no to an increase. Maybe ask her, "Why doesn't this medication work as well as it used to?" See what she has to say about that. It's great having a good repore with your doctor. Mine has been very understanding too.
But he also knows when increases in pain meds are needed. Doctors should not fear treating bad pain appropriately. I really hope you have a good talk with your doctor. I also hope she understands you really appreciate the good repore you have with her, but the pain is really getting bad and you need her help.
I have a very difficult time with various pain medications, I have taken MS contin but after being on it for a 2 weeks priod it was filled with too man side effects for me, the last medication I was on was Dilaudid, after having a series of falls in January and February it no longer was effective in pain control, I have found another medication that helps with pain and maes it easier to cope with without so many side effects, due to multiple health problems as well as the Chronic Pain she has seen me at least 3 times this month, I can't say what would work for you but there are lots of medications I have been with this doctor for about 5-6 years, she is open and honest and spends quality and quanity time which is rare in this day and time. I hope you are able to find a solution that will work,
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 1 Oct 2014 • 4 answers
Updated 19 Oct 2017 • 2 answers
Updated 10 Jul 2014 • 1 answer
Updated 14 Apr 2017 • 2 answers
Updated 19 Nov 2017 • 1 answer